Palliative Care Research
Online ISSN : 1880-5302
ISSN-L : 1880-5302
Case Reports
A successful treatment using gabapentin against hot flashes due to LH-RH agonist in a patient with advanced prostate cancer
Hiroto Araki, Kousuke Yamanaka, Takashi Sakai, Meiko Matsuura, Misuzu Okai, Tomoharu Tanaka, Yukiko Saito, Hiromi Aonuma, Kenji Mukai, Naoyuki Katayama, Junichi Saito
Author information
JOURNAL FREE ACCESS

2009 Volume 4 Issue 2 Pages 334-338

Details
Abstract
Purpose: To report a case of successful treatment using gabapentin against hot flashes due to LH-RH agonist in a patient with advanced prostate cancer. Case summary: A male patient in his seventies with advanced prostate cancer had hot flashes due to LH-RH agonist therapy. The patient began to notice hot flashes within a few months after starting hormone treatment. Oral gabapentin was administered at a starting dose of 400mg/day and was gradually escalated to 1,200mg/day. Within 7 days of administration, the patient achieved a partial improvement of his symptoms. After 17 days of gabapentin therapy, the hot flashes significantly improved. While the patient was taking a maintenance dose of 1,200mg/day, he remained to be asymptomatic. Conclusion: There are only a few reports (none in Japan) that show effectiveness of gabapentin against hot flashes due to hormone treatment in male patients with prostate cancer. Although the mechanism of the hot flash-relieving effect of gabapentin is not fully understood, this case report indicates that gabapentin may help treating patients suffering from intractable hot flashes. Palliat Care Res 2009; 4(2): 334-338
Content from these authors
© 2009 by Japanese Society for Palliative Medicine
Previous article Next article
feedback
Top